I am epileptic. Now some take it harder than others. I get upset sometimes because I am also a slow learner from my epilepsy. My hands shake making it hard to do certain things and people tease me for it so it's pretty hard to deal with. But if you find out what he likes to do and what makes him happy and try to give that to him, or just talk to him about what's wrong he may open up. If he's like me he doesn't want to be singled out for having epilepsy and doesn't want to be told he can't do this and that. I like to be a normal person as if I didn't have epilepsy. If that's how he is he will be difficult but things will work out in the end. Best of luck =].
He may be depressed the rest of his life because of the meds he takes for his
epilepsy. I've had epilepsy since i was 6 months old. I've always wanted to jump off the nearest bridge ever since i can remember. It has only been recently that i have understood why (40plus years later). All antiepileptic drugs have a black box warning to them because one of the "side effects" is that they can give the patient suicidal thoughts. They did a study showing that 90% of the people who take drugs for epilepsy become depressed and/or feel suicidal vs. those who were taking the placebo. The drugs are suppressing certain neurotransmitters in the brain to control the epilepsy that would make the patient an otherwise happy/happier person. Doctors don't like to inform patients of this for fear of them not taking these drugs to control their epilepsy. Finding this info out after all these years makes me feel a bit happier knowing that the depression is chemically induced and not just happening to me without any reason. Hope this helps him cope better knowing this.
Aside from that, i wouldn't treat him any different than someone you know who has high blood pressure. Nobody likes feeling condescended to even if they do have a brain injury. Treat him with the respect you'd give to anyone else. Just my opinion.
my feonsa is epileptic and when he has a seizure the best thing is to turn him on his side and pillow under his head, then get cool wash cloth and have cool water to put on his face he comes out of it quicker and he takes Phenobarbatol it wrks best...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.